Blurry

Owlet and I are both sick with colds. She seems to be chugging along with the usual bounces and energy regardless and is back at daycare today with just a bit of lingering chest congestion, but I feel like I have cement in my head. Beyond this, something odd and worrisome happened over the weekend. On Saturday, I finally got irritated with the odd tingling in my tongue. It had been happening for a few days, and I had ascribed it to spring finally deciding to drag itself out of bed. Sometimes the roof of my mouth tingles when I’m having trouble with my allergies, so it wasn’t that much of a leap to put the tongue tingling down to the same thing, especially when I noticed it more when I ate chocolate or peanut butter, two things that sometimes make my mouth feel a bit odd in the spring when my system is already handling allergy overload. Except it wasn’t going away, or getting any better when I took antihistamines. In fact, it was kind of getting worse. So maybe it was something else? What else could it be?

The only thing I could think of was the medication my new doctor put me on. But I’d been taking it in a lower dose already for fibro; surely the higher dose couldn’t be triggering it, could it? I looked up side effects to be sure, and, um, there it was, in big “seek emergency medical help if you feel any of these following symptoms” letters.

So I stopped taking it. I wasn’t going to go to the emergency room of the hospital saying that my tongue felt a bit odd, not when I’d been taking the higher dose for three weeks already. But it was worrisome enough that I wanted my doctor to know, and to discuss alternate medications with him. I left a message this morning and the receptionist got back to me at lunch (on her lunch hour, I think) and gave me an appointment tomorrow morning. (Bless her; it really does pay to always be super understanding about cancellations and rescheduling on their end.)

Stopping my medication isn’t a huge thing. I mean, it is, and it isn’t. I haven’t been taking it for long enough for a full stop to have significant negative effect. On the other hand, the blessed sleep it was ensuring has taken a hit, and that’s ungood for the physical rest I need for the fibro (proper muscle relaxation and all that) as well as the mental and emotional wellbeing (bad sleep makes me short-tempered and significantly reduces my available spoons with which to cope with basic day-to-day stuff). And I still can’t think of why I started having the reaction three weeks into the treatment. Did it hit a particular saturation in my body or something? Or were my allergies stacking, as they sometimes do, and I started having a reaction to it now because there are so many other things taxing my system? I have no idea. Perhaps the doctor will. But stopping it and the reaction vanishing within twenty-four hours was pretty significant, I think. Even if it’s a stacking issue, it needs to be dealt with.

Leave a Reply

Your email address will not be published. Required fields are marked *